ITEM METADATA RECORD
Title: Management of adverse events and other practical considerations in patients receiving capecitabine (Xeloda)
Authors: Marsé, Hilde ×
Van Cutsem, Eric
Grothey, Axel
Valverde, Sonia #
Issue Date: Sep-2004
Series Title: European journal of oncology nursing : the official journal of European Oncology Nursing Society vol:8 Suppl 1 pages:S16-30
Abstract: As capecitabine (Xeloda) is converted to 5-FU within tumours it can produce 5-FU-like side effects. However, diarrhoea, stomatitis, nausea, alopecia and neutropenia are significantly less frequent than with i.v. 5-FU. Hand-foot syndrome (HFS) is the only clinical adverse event occurring more often during capecitabine treatment. These findings in MCRC have also been confirmed in a large phase III trial in early stage colon cancer (X-Act adjuvant study) and phase II clinical trials in metastatic breast cancer. Because capecitabine is taken in the outpatient setting, the nurse and/or supervising clinician are responsible for educating patients how to use it correctly and on the nature/recognition/severity of adverse events. Patients need to be aware that temporary interruptions/dose modifications do not reduce the overall efficacy of capecitabine and will most likely lead to a resolution of side effects. Consequently, oncology nurses will be assuming a more significant and pivotal role in the efficient education and support of patients during home-based therapy with capecitabine.
URI: 
ISSN: 1462-3889
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Translational Research in GastroIntestinal Disorders
Clinical Digestive Oncology (+)
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.